Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 27, 2020, 2:58 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 28, 2020, 12:00 PM CDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2020, 2:58 PM CDT (19:58 UTC)
- In effect from
- Apr 28, 2020, 12:00 PM CDT
- Expired
- Apr 28, 2020, 8:42 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:55 PM CDT | NON-TSTM WND GST 52 | 1 E Mccook, NE | |
| Apr 28, 4:17 PM CDT | NON-TSTM WND GST 51 | 1 Ne Hill City, KS | |
| Apr 28, 4:22 PM CDT | DUST STORM | 5 N Oakley, KS | VISIBILITY DOWN TO A 1/4SM OR LESS NORTH OF OAKLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS83 KGLD 271958 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 158 PM MDT Mon Apr 27 2020 KSZ001>004-013>016-NEZ079>081-280400- /O.NEW.KGLD.FW.W.0007.200428T1700Z-200429T0100Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Dundy-Hitchcock-Red Willow- 158 PM MDT Mon Apr 27 2020 /258 PM CDT Mon Apr 27 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015... 016...079...080 AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Tuesday. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
5 follow-up statements
399 WWUS83 KGLD 280315 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 915 PM MDT Mon Apr 27 2020 KSZ001>004-013>016-NEZ079>081-281200- /O.CON.KGLD.FW.W.0007.200428T1700Z-200429T0100Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Dundy-Hitchcock-Red Willow- 915 PM MDT Mon Apr 27 2020 /1015 PM CDT Mon Apr 27 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015... 016...079...080 AND 081... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Northwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
633 WWUS83 KGLD 280944 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 344 AM MDT Tue Apr 28 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... Critical fire weather conditions are expected today from the late morning to the early evening hours due to dry, breezy north winds. Wind gusts up to 40 mph will be possible. Outdoor burning is not advised. COZ252>254-282200- /O.EXB.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/ Yuma-Kit Carson-Cheyenne- 344 AM MDT Tue Apr 28 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Timing...From the late morning to the early evening hours. * Winds...North 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ001>004-013>016-NEZ079>081-282200- /O.EXT.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Dundy-Hitchcock-Red Willow- 344 AM MDT Tue Apr 28 2020 /444 AM CDT Tue Apr 28 2020/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...079...080 AND 081... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...North 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 19 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
390 WWUS83 KGLD 281540 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 940 AM MDT Tue Apr 28 2020 KSZ027>029-041-042-290200- /O.EXA.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/ Wallace-Logan-Gove-Greeley-Wichita- 940 AM MDT Tue Apr 28 2020 /1040 AM CDT Tue Apr 28 2020/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041 AND 042... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM MDT /9 PM CDT/ this evening. * Affected Area...In Kansas...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove... Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Timing...11 AM MDT (noon CDT) through 8 PM MDT (9 PM CDT). * Winds...North 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Temperatures...75 to 80. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001>004-013>016-NEZ079>081-290200- /O.CON.KGLD.FW.W.0007.200428T1700Z-200429T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Dundy-Hitchcock-Red Willow- 940 AM MDT Tue Apr 28 2020 /1040 AM CDT Tue Apr 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...079...080... 081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Timing...From 11 AM MDT (noon CDT) through 8 PM MDT (9 PM CDT). * Winds...North 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
273 WWUS83 KGLD 282010 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 210 PM MDT Tue Apr 28 2020 ...Critical fire weather conditions possible Wednesday across northwest Kansas and extreme southwest Nebraska... .Another warm and windy day is expected Wednesday across the Tri- State area. Critical fire weather conditions are expected east of the Colorado Kansas border with near critical conditions across far eastern Colorado. KSZ001>004-013>016-027>029-041-042-NEZ079>081-290600- /O.NEW.KGLD.FW.A.0003.200429T1800Z-200430T0000Z/ /O.CON.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 210 PM MDT Tue Apr 28 2020 /310 PM CDT Tue Apr 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...041...042...079...080 AND 081... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003... 004...013...014...015...016...027...028...029...041...042...079... 080 AND 081... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Wednesday afternoon. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Timing...From 11 AM MDT (noon CDT) through 6 PM MDT (7 PM CDT) Wednesday. * Winds...Northwest 20 to 30 mph with gusts up to 35 mph Wednesday. * Relative Humidity...As low as 13 percent Wednesday. * Temperatures...In the upper low 70s Wednesday. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252>254-290200- /O.CON.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/ Yuma-Kit Carson-Cheyenne- 210 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Timing...Through 8 PM MDT this evening. * Winds...North 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
561 WWUS83 KGLD 290142 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 742 PM MDT Tue Apr 28 2020 KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- /O.CAN.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/ /O.CON.KGLD.FW.A.0003.200429T1800Z-200430T0000Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 742 PM MDT Tue Apr 28 2020 /842 PM CDT Tue Apr 28 2020/ ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002... 003...004...013...014...015...016...027...028...029...041...042... 079...080 AND 081... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080 AND 081... The National Weather Service in Goodland has cancelled the Red Flag Warning. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Timing...From 11 AM MDT (noon CDT) through 6 PM MDT (7 PM CDT) Wednesday. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the mid 50s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ252>254-290245- /O.CAN.KGLD.FW.W.0007.000000T0000Z-200429T0200Z/ Yuma-Kit Carson-Cheyenne- 742 PM MDT Tue Apr 28 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning. Conditions have improved over the warning area, prompting cancellation. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 27, 12:23 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 27, 12:23 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1123 AM MDT Mon Apr 27 2020 .SHORT TERM...(Today through Thursday Night) Issued at 311 AM MDT Mon Apr 27 2020 Elevated to near-critical fire weather conditions are expected during the afternoon and early evening hours throughout the short term forecast period across the Tri-State area. Temperatures will be above average, starting out with afternoon highs in the low 80s on Monday. A slight cool down is expected Tuesday and Wednesday with highs in the 70s, but near-record warmth will return on Thursday with highs in mid to upper 80s. A weak upper-level trough will provide some upper-level support for ascent and the possibility for some precipitation in the form of rain showers or even weak thunderstorms overnight Monday and possibly into early Tuesday. This trough and precipitation will be the primary driver of the slightly cooler temperatures on Tuesday and Wednesday. While this trough will bring some northerly surface wind gusts on Tuesday on the order of 20 to 30 mph, the cooler temperatures will likely keep minimum RH values in the upper teens which would not meet standard red flag criteria of <=15% RH. Wednesday looks to be a little drier, but winds favorable for critical fire weather conditions (gusts >= 25 mph) will likely be contained to eastern portions of the Tri-State area if they occur at all. Strong upper-level ridging will take hold over the Central High Plains by the middle of this week with the result being clearing skies and warming temperatures. Near-record warmth will be possible on Thursday and Friday with highs in the 80s and 90s (see the Climate section below). Fire weather conditions will likely become more critical as the week goes on with repeated dry conditions and warmer temperatures expected later this week on Thursday and Friday. However, abnormally light winds are currently forecast with gusts barely reaching 15 mph. This could be the most important factor when it comes to deciding if fire weather headlines are needed for this week. At this time, no products concerning fire weather will be issued, but this could change with future forecasts as the atmospheric conditions later this week come more into focus in the coming days. .LONG TERM...(Friday through Sunday) Issued at 322 AM MDT Mon Apr 27 2020 The weather pattern becomes more active toward the end of the workweek and the weekend. The ridge axis shifts east of the forecast area and multiple upper level short wave troughs move overhead. Current data shows these troughs moving over the forecast area during the early evening at the earliest. Due to the arrival time of early evening, am not too concerned about severe weather. However if these troughs end up moving into the forecast area a few hours earlier, severe weather would be more of a possibility. The deep layer shear will support severe thunderstorms. Accompanying each of these upper level short wave troughs will be a wave of cold air. As such the warmest day will be Friday prior to the arrival of the first upper level short wave trough and cool air surge. From Friday night through early next week a wave of cooler air will accompany each upper level short wave trough passage. Warmer air returns over some of the forecast area the following day, before it is pushed back south with the next wave of cooler air. Looking at the GEFS precipitation probabilities, the best chance for rainfall is Saturday night over the west half of the forecast area. Some of the GEFS members appear to have a short wave ridge building in Sunday and Monday, which may explain why Saturday night is favored. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1122 AM MDT Mon Apr 27 2020 VFR conditions are expected at KGLD and KMCK terminals through the TAF period. Winds will generally remain under 10kts through the day becoming southwesterly overnight. A cold front will move into hte region on Tuesday, with winds expected to pick up in the late morning to early afternoon. At KGLD, winds will become northerly around 20kts with gusts up to 30kts. Winds are expected to pick up after the end of the TAF period at KMCK. An isolated shower cannot be entirely ruled out this evening at both terminals. Confidence in this is low for the time being, so left it out of the prevailing conditions. && .CLIMATE... Issued at 329 AM MDT Mon Apr 27 2020 Near-record high temperatures are expected across the Central High Plains on Thursday April 30th and Friday May 1st. Record highs and forecast highs for the aforementioned dates are listed below. The year in parentheses indicates the year the record was originally set. ============================================================= Station Record High 04/30 Forecast High ============================================================= Goodland, KS.............96 (1992).................87 Colby, KS................89 (1967).................85 Hill City, KS............92 (1965).................86 Oakley, KS...............90 (1965).................85 McCook, NE...............94 (1993).................86 Culbertson, NE...........90 (2007).................87 Burlington, CO...........87 (2007).................88 Yuma, CO.................92 (1992).................89 Wray, CO.................89 (1965).................90 ============================================================= Station Record High 05/01 Forecast High ============================================================= Goodland, KS.............94 (1959).................90 Colby, KS................98 (1992).................90 Hill City, KS............97 (2001).................92 Oakley, KS...............96 (1992).................90 McCook, NE...............98 (1928).................91 Culbertson, NE...........97 (1928).................91 Burlington, CO...........95 (1959).................90 Yuma, CO.................92 (2001).................88 Wray, CO................103 (1928).................91 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...PATTON LONG TERM...JTL AVIATION...AW CLIMATE...PATTON
Hazardous weather outlook, Apr 27, 2:39 AM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 139 AM MDT Mon Apr 27 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280745- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 139 AM MDT Mon Apr 27 2020 /239 AM CDT Mon Apr 27 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Elevated fire weather conditions are expected across the Tri-State area during the afternoon and evening hours on Monday, especially along and west of KS Hwy 27. Relative humidity values are expected to be as low as the low to mid teens, however wind gusts will likely stay under 20 mph. Outdoor burning is not advised. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Elevated fire weather conditions are expected during the afternoon hours on Tuesday and Wednesday. Near-record high temperatures and near-critical fire weather conditions will be possible on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Nebraska, 2020Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.